MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø1.5 F/MATMAND L125 2FLUTE F/0; DRILL, BONE, POWERED

SYNTHES GMBH DRILL BIT Ø1.5 F/MATMAND L125 2FLUTE F/0; DRILL, BONE, POWERED
Model Number 03.503.479
Medical Device Problem Codes Break (1069); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e1: initial reporter is j&j company representative h3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in columbia as follows: it was reported during surgery on (b)(6)2023, two (2) drill bits did not fit well.It was unknown if there was a surgical delay or how the procedure was completed.Concomitant device reported: unk - guides/sleeves/aiming (part# unknown; lot# unknown; quantity: unknown) this is for one (1) matrixmandible 1.5mm drill bit mqc/125mm f/03.503.045/047 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgery was successfully completed.There were there no adverse consequence/s that affected the patient because of the reported event.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device investigation: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the drill bit ø1.5 f/matmand l125 2flute f/0 is broken at the fluted tip.The broken tip was not returned.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.The overall complaint was unconfirmed as there is no clear reported allegation associated with the drill bit ø1.5 f/matmand l125 2flute f/0.However the investigation found the device broken at the fluted tip.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the drill bit ø1.5 f/matmand l125 2flute f/0 is broken at the fluted tip.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was unconfirmed as there is no clear reported allegation associated with the drill bit ø1.5 f/matmand l125 2flute f/0.However the investigation found the device broken at the fluted tip.There was no indication that a design or manufacturing issue contributed to the complaint.Device history review (dhr): part # 03.503.479, synthes lot # u400410, supplier lot # u400410, release to warehouse date: 16 mar 2022, supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.

Brand Name
DRILL BIT Ø1.5 F/MATMAND L125 2FLUTE F/0
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17248524
Report Number8030965-2023-08266
Device Sequence Number4834677
Product Code DZI
UDI-Device Identifier10887587013008
UDI-Public(01)10887587013008
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.503.479
Device Catalogue Number03.503.479
Device Lot NumberU400410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer07/08/2023
10/31/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date07/26/2023
11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING
Patient SexUnknown